MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK; IN-VITRO DIAGNOSTICS
Catalog Number 6802220
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that a higher than expected total b-hcg ii (bhcg ii) result was obtained from a single patient sample when using vitros immunodiagnostics products bhcg ii reagent in combination with a vitros 5600 integrated system.The investigation was unable to determine an assignable cause for this event.The customer made no suggestion of any issues with the single level of non-vitros biorad lyphochek immunoassay plus control lot 40441 qc fluid processed at the customer site and no issues regarding accuracy or precision of the vitros assay were indicated.However, as the customer does not process control fluids across the measuring range of the assay, a reagent issue could not be entirely ruled out as contributing to the event.Additionally, an instrument cannot be completely ruled out as a contributing factor as precision testing to assess instrument performance was not performed by the customer at the time of the event and nor was a sample at a suitable concentration processed.Therefore, it cannot be confirmed that the instrument was operating as intended and unexpected instrument performance cannot be completely ruled out as contributing to the event.Furthermore, pre-analytical sample processing could not be ruled out as a contributing factor.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros bhcg ii reagent lot 4200.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a higher than expected total b-hcg ii (bhcg ii) result was obtained from a single patient sample when using vitros immunodiagnostics products bhcg ii reagent in combination with a vitros 5600 integrated system.Patient 1 result of 41.23 miu/ml versus expected result of < 2.39 miu/ml biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected, vitros bhcg result was not reported from the laboratory and ortho has not been made aware of any allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS IMMUNODIAGNOSTIC PRODUCTS TOTAL B HCG II REAGENT PACK
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS
felindre meadows
pencoed
bridgend CF35 5PZ
UK   CF35 5PZ
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20741518
Report Number3007111389-2024-00220
Device Sequence Number12852535
Product Code DHA
UDI-Device Identifier10758750002320
UDI-Public(01)10758750002320(17)250405(11)240424(10)4200
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/05/2025
Device Catalogue Number6802220
Device Lot Number4200
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2024
Initial Report FDA Received Date11/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown